# SDR 99ZZZX112

- Difficulty date: October 4, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8294W
- Make and model: Piper PA 28-180
- Aircraft serial: 282458
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: 62701002
- Condition: Frayed
- Location: Aileron
- Part time: 5,325 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, TOP OF TUNNEL BETWEEN PILOT AND PASSENGERS SEAT WAS REMOVED.  P/N 62701-002 AILERON CABLE, BOTH LT AND RT FOUND FRAYED.  THE DAMAGE WAS BEHIND 2 METAL ROLLER PULLEYS THAT BOTH CABLES PASSED UNDER.  PULLY P/N 62825-00.  DAMAGE HARD TO SEE DUE TO LOCATION, BUT COULD BE FELT WITH A RAG RUN DOWN CABLE ON BOTH SIDES.  CABLE REMOVED AND WHEN TWISTED, CABLE OPENED UP TO REVEAL ABOUT 25 PERCENT OF THE CABLE WORN THRU.  THIS WAS ALSO FOUND ON ANOTHER PIPER PA-28-160, AT SAME AIRPORT.  TIME DIFFERENCE BETWEEN ACFT 1,500 HRS.  POSSIBLE CAUSE WAS CABLE WORK HARDENING AROUND METAL PULLEYS.
